Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 76, NWS Blacksburg, VA

November 11, 2020City of Lynchburg, Virginia

NWS Blacksburg, VA issued this flash flood warning at Nov 11, 2020, 1:09 PM EST for City of Lynchburg, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2020, 1:09 PM EST (18:09 UTC)
Expired
Nov 11, 2020, 4:32 PM EST
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
Unknown

County City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WGUS51 KRNK 111809
FFWRNK
VAC680-120615-
/O.NEW.KRNK.FF.W.0076.201111T1809Z-201112T0615Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
109 PM EST Wed Nov 11 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  A Dam Break on the BLACKWATER CREEK below COLLEGE LAKE DAM in...
  The Central City of Lynchburg in central Virginia...

* Until 115 AM EST Thursday.

* At 109 PM EST, dam operators reported the imminent failure of 
  COLLEGE LAKE DAM.

  HAZARD...Life threatening flash flooding from the imminent
           failure of COLLEGE LAKE DAM.

  SOURCE...Dam operator.

  IMPACT...Life threatening flash flooding of areas downstream
           from the COLLEGE LAKE DAM along the BLACKWATER CREEK

* The nearest downstream town is LYNCHBURG, located about 1 MILE 
  from the dam. Areas downstream from the COLLEGE LAKE DAM along the 
  BLACKWATER CREEK should be prepared for flooding. If a complete 
  failure of the dam occurs, the water depth in the channel of 
  BLACKWATER CREEK  at LYNCHBURG could reach 17 feet in 7 minutes.

This includes the following streams and drainages...
  James River, Blackwater Creek and Ivy Creek.

Flooding is occurring along the BLACKWATER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow evacuation instructions provided by your local emergency 
officials. Do not attempt to drive across flooded roadways.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3740 7913 3739 7920 3744 7920 3743 7915
      3743 7914 3742 7914 3740 7914

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
DAM FAILURE...IMMINENT

$$

RR
2 follow-up statements
995 
WGUS51 KRNK 111824 CCA
FFWRNK
VAC680-120615-
/O.COR.KRNK.FF.W.0076.201111T1809Z-201112T0615Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning...CORRECTED
National Weather Service Blacksburg VA
124 PM EST Wed Nov 11 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  A Dam Break on the BLACKWATER CREEK below COLLEGE LAKE DAM in...
  The Central City of Lynchburg in central Virginia...

* Until 115 AM EST Thursday.

* At 109 PM EST, dam operators reported the potential failure of 
  COLLEGE LAKE DAM.

  HAZARD...Life threatening flash flooding from the potential
           failure of COLLEGE LAKE DAM.

  SOURCE...Dam operator.

  IMPACT...Flash flooding of areas downstream from the COLLEGE
           LAKE DAM along the BLACKWATER CREEK

* The nearest downstream town is LYNCHBURG, located about 1 MILE 
  from the dam. Areas downstream from the COLLEGE LAKE DAM along the 
  BLACKWATER CREEK should be prepared for flooding. If a complete 
  failure of the dam occurs, the water depth in the channel of 
  BLACKWATER CREEK  at LYNCHBURG could reach 17 feet in 7 minutes.

This includes the following streams and drainages...
  James River, Blackwater Creek and Ivy Creek.

Flooding is occurring along the BLACKWATER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3740 7913 3739 7920 3744 7920 3743 7915
      3743 7914 3742 7914 3740 7914

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
DAM FAILURE...IMMINENT

$$

RR
671 
WGUS71 KRNK 112132
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
432 PM EST Wed Nov 11 2020

VAC680-112142-
/O.CAN.KRNK.FF.W.0076.000000T0000Z-201112T0615Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Lynchburg VA-
432 PM EST Wed Nov 11 2020

...FLASH FLOOD WARNING FOR THE IMMINENT FAILURE OF COLLEGE LAKE DAM 
ON THE BLACKWATER CREEK IS CANCELLED FOR THE CITY OF LYNCHBURG...

Flooding because of the potential failure of College Lake Dam is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flash Flood Watch remains in effect until 1100 AM EST Thursday for 
portions of central Virginia...south central Virginia and west 
central Virginia.

LAT...LON 3740 7913 3739 7920 3744 7920 3743 7915
      3743 7914 3742 7914 3740 7914

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 9:46 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Nov 11, 9:46 AM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
946 AM EST Wed Nov 11 2020

.SYNOPSIS...
High pressure over the Atlantic ocean will continue to pump
moisture into the region with widespread rainfall expected
today, especially in the mountains. Tonight, an approaching cold
front will combine with moisture from tropical cyclone Eta over
the Gulf of Mexico to bring another round of locally heavy
rainfall to the Appalachians and central mid Atlantic region
tonight. High pressure will bring drier conditions for the end
of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM EST Wednesday...

Rain this morning has been heaviest along the spine of the Blue
Ridge, as expected. Starting to see a break in the southern
Appalachians, which will be a nice reprieve for northwestern NC,
where totals as of this morning were approaching 3", and had a
report of 3.37" at Blowing Rock, NC, which is typically on the
higher end during rain events.

Have adjusted PoPs the next couple of hours to account for the
breaks and patterns developing on radar, but nothing lower than
likely PoPs for the CWA. Temperatures east of the Blue Ridge
were running a couple degrees warmer than the forecast, so those
values have been nudged up.

From the previous discussion...

Current weather across the Appalachians and central mid Atlantic
region is unfolding as expected. Deep moisture transport is
becoming established in a very moist airmass with precipitable
water values expected to approach 4 standard deviations above
normal this morning. Deep layer ascent will be aided by an upper
level jet sliding by to our northwest and placing the area
under the good diffluence in the right rear quadrant. And the
amplifying low level wind field ahead of an approaching cold
front will bring good isentropic lift over the region. Can
already see these ingredients manifesting themselves with areas
of moderate to heavy rainfall across the Carolinas on radar
heading in our direction.

Expect the surge of heaviest precipitation will start entering
from the south before daybreak and slide through the region
during the morning. A rumble of thunder is not out of the
question. Anticipate efficient warm rain processes will yield
significant rainfall by daybreak Wednesday especially along the
southern Blue Ridge/NC mountains where upslope will boost local
amounts to around 2.0" through the morning. Confidence in this
heavy rain scenario is high from the southern Blue Ridge into
the mountains of NC, and has increased enough further east to
expand the flood watch into the foothills and piedmont including
Southside.

The widespread precipitation looks to pull off to the northeast
along with the best surge of dynamics, but expect some ribbons
of locally heavy rainfall to linger through this afternoon,
along with continued upslope precipitation in the mountains.
Also see some indications for minimal surface based destabilization
so a rumble of thunder remains possible. Will have to remain
alert for hydro concerns since any mesoscale features that become
anchored over a location for a period of time will be able to
produce a lot of rainfall.

The approaching cold front will bring one last round of heavy
rain to the region Wednesday night. Based on where heavy rain
falls today, expansion of the flood watch may be necessary to
account for this last surge of rain.

Temperatures will continue running well above normal with highs
today generally in the low/mid 70s. Lows tonight will start to
cool off once the front passes but will still be above normal
with low/mid 60s east, low/mid 50s west.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 215 AM EST Wednesday...

The cold front should pass over central Virginia during the day,
while the remnant low of Tropical Storm Eta will merge in behind
the frontal boundary across northern Florida. Rain chances will
diminish from west to east as the front approaches the East
Coast by Thursday evening. There may still be ongoing
hydrological issues regarding minor flooding of creeks and
rivers, but that focus will shift eastward into Southside
Virginia and the North Carolina Piedmont. Lingering moisture
could persist through Thursday night, so a chance of showers
will stay in the forecast during that time period.

Finally, the major discrepancies among the model guidance are
clearing up as the latest ECMWF has swung into agreement with
the NAM and GFS. The remnant low of Eta should follow the cold
front into the Atlantic Ocean and stay well east of the
Appalachian Mountains. As a result, Friday and Saturday appear
dry as high pressure builds over the Mid Atlantic. Wind speeds
were bumped upward on Friday afternoon as model soundings show
good boundary layer mixing that may bring down northwest wind
gusts up to 25 MPH along the higher terrain. Saturday morning
lows were also lowered a few degrees to account for the
increased cold air advection and clearing skies. By Saturday
night, high pressure should head offshore as the next cold front
enters the Ohio River Valley.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 215 AM EST Wednesday...

A cold front should approach the Appalachian Mountains on Sunday
to bring the next chance of showers into Sunday night. Breezy
conditions could follow behind the front by Monday. It appears
by early next week temperatures could cool a bit, but we would
still be 5-10 degrees above normal for mid-November.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
As of 630 AM EST Wednesday...

Sky conditions have become chaotic with changes in precipitation
intensity periodically mixing out low deck of clouds. Some
improvement is possible as initial surge of rain diminishes this
afternoon but may only see a rise into the lower end of MVFR.
Will err pessimistic and stay with generally IFR and amend if a
clear trend materializes. While guidance has a good handle on
the flavor of conditions, timing and placement of features is
varying considerably and lowering confidence in solutions. Will
paint with a broad brush and attempt to capture the trend with
more rain and IFR/LIFR developing after dark.

Winds may be a bit gusty west of the Blue Ridge this morning,
then diminishing for this afternoon.

.Extended Aviation Discussion...

High probability for sub-VFR conditions with widespread rainfall
into Thursday as moisture from the tropics combines with an
upper level trough and surface front over the region. Models
diverge for the weekend with some indication that clearing will
take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.

&&

.HYDROLOGY...
As of 200 AM EST Wednesday...

No change to previous thinking with locally heavy rainfall
poised to move up from the south this morning. Expect widespread
1 to 2 inch amounts for the piedmont and foothills, with 2 to
locally 3 inches expected along the crest of the Blue Ridge of
the North Carolina Highlands through southern Roanoke County
this morning. Training of rain bands over the same areas is also
possible, which may lead to locally higher amounts and the
possibility of minor flooding of small creeks and streams. A
flood watch has been issued for the counties on either side of
the crest of the Blue Ridge from Roanoke southward as a result
of the potential for heavy rain.

A cold front will pass eastward across the central Appalachians
Wednesday night/early Thursday, bringing a renewed threat of
heavy rain, where an additional 1 to 2 inches is possible, more
so along and east of the Blue Ridge. Localized flooding will
again be a possibility with this rain before it exits the area
to the east by Thursday afternoon.

The strongest potential for mainstem river flooding is found
across the Dan River basin and the Roanoke River downstream of
Roanoke, where bankfull conditions are expected, possibly minor
flooding. The James River basin, as well as basins west of the
Blue Ridge, are not expected to be as heavily impacted.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Thursday evening for VAZ015>017-022-032-
     033-043-044-058.
NC...Flood Watch through Thursday evening for NCZ001>006-018>020.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS/VFJ
SHORT TERM...PW
LONG TERM...NF
AVIATION...MBS/PM
HYDROLOGY...MBS/PW
Hazardous weather outlook, Nov 11, 3:23 AM EST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
323 AM EST Wed Nov 11 2020

VAZ007-009>014-018>020-023-024-034-035-045>047-059-WVZ042>044-507-
508-121000-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
323 AM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Heavy rainfall may produce localized flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-121000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
323 AM EST Wed Nov 11 2020

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 11, 12:09 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            3 S EVERGREEN           37.26N 78.78W
11/11/2020                   APPOMATTOX         VA   911 CALL CENTER

            ROCK SPRING RD CLOSED NEAR BIG CUB CREEK.

&&

RCS
Local storm report, Nov 11, 12:10 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLOOD            1 ENE CONCORD           37.36N 78.96W
11/11/2020                   APPOMATTOX         VA   911 CALL CENTER

            ROAD CLOSED AT THE INTERSECTION OF STAGE RD
            AND BENCHREST LN.

&&

RCS
Local storm report, Nov 11, 12:27 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            TOWER HILL              37.50N 78.78W
11/11/2020                   APPOMATTOX         VA   911 CALL CENTER

            ROAD CLOSED AT THE INTERSECTION OF ROCK
            FENCE RD AND WATT ABBITT RD.

&&

RCS
Local storm report, Nov 11, 12:34 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     FLOOD            3 NNE SPOUT SPRING      37.39N 78.89W
11/11/2020                   APPOMATTOX         VA   911 CALL CENTER

            SNAPPS ROAD CLOSE AT THE INTERSECTION OF
            TANGLEWOOD RD AND BUCK CREEK RD.

&&

RCS
Special weather statement, Nov 11, 12:58 PM EST, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1258 PM EST Wed Nov 11 2020

WVZ507-508-111845-
Western Greenbrier-Eastern Greenbrier-
1258 PM EST Wed Nov 11 2020

...A LINE OF SHOWERS WILL AFFECT
NORTHWESTERN GREENBRIER COUNTY...

At 1258 PM EST, radar indicated showers were located along a line
extending from Webster Springs to near Babcock State Park. Movement
was northeast at 40 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Rainelle...
Rupert...
Quinwood...
Renick...
Falling Spring...
Beartown State Park...
and Trout.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3822 8036 3811 8036 3805 8027 3804 8022
      3799 8026 3792 8079 3795 8081 3799 8077
      3799 8079 3802 8080 3804 8083 3806 8080
      3806 8082 3805 8084 3808 8089 3810 8086
      3808 8071 3827 8044
TIME...MOT...LOC 1758Z 246DEG 33KT 3850 8043 3796 8089

RR
Special weather statement, Nov 11, 1:03 PM EST, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
103 PM EST Wed Nov 11 2020

VAZ009-010-012-111830-
Bland-Wythe-Smyth-
103 PM EST Wed Nov 11 2020

...A SHOWER WILL AFFECT
NORTHEASTERN SMYTH...SOUTHWESTERN BLAND AND WESTERN WYTHE COUNTIES...

At 103 PM EST, a shower was located over Marion, moving northeast at
40 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Wytheville...
Marion...
Rural Retreat...
Ceres...
Mount Rogers National Recreation Area...
Speedwell...
and Sugar Grove.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3692 8161 3710 8113 3682 8099 3681 8101
      3681 8103 3680 8104 3680 8106 3679 8108
      3673 8154
TIME...MOT...LOC 1803Z 246DEG 33KT 3683 8146

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:39 AM ESTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Grayson, Patrick, City of Galax6 hr
Nov 11, 9:36 AM ESTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Franklin, Pittsylvania and 1 more3 hr
Nov 11, 10:32 AM ESTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte118 min
Nov 11, 10:37 AM ESTFlash Flood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 5 more25 hr
Nov 11, 11:04 AM ESTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania3 hr
Nov 11, 11:13 AM ESTAreal Flood AdvisoryRNKCarroll, Grayson3 hr
Nov 11, 12:22 PM ESTAreal Flood AdvisoryRNKCarroll, Craig, Floyd, Giles, Grayson, Montgomery and 4 more3 hr
Nov 11, 1:03 PM ESTSpecial Weather StatementRNKSmyth, Wythe27 min
Nov 11, 1:49 PM ESTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Smyth, Tazewell, Wythe5 hr
Nov 11, 2:37 PM ESTAreal Flood AdvisoryRNKTazewell5 hr
Nov 11, 4:28 PM ESTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Pittsylvania4 hr
Nov 11, 5:05 PM ESTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Nov 11, 5:19 PM ESTFlash Flood WarningRNKAppomattox, Campbell, Pittsylvania6 hr
Nov 11, 5:29 PM ESTSpecial Weather StatementRNKCity of Danville31 min
Nov 11, 5:42 PM ESTAreal Flood AdvisoryRNKBedford, Franklin4 hr
Nov 11, 5:59 PM ESTAreal Flood WarningRNKBland, Giles, Grayson, Pulaski, Smyth, Wythe6 hr
Nov 11, 6:08 PM ESTAreal Flood WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg6 hr
Nov 11, 6:40 PM ESTSpecial Weather StatementRNKFloyd, Giles, Montgomery, Pulaski, City of Radford50 min
Nov 11, 6:45 PM ESTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Nov 11, 6:57 PM ESTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford48 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.